Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 43, NWS Cleveland, OH

June 14, 2012

NWS Cleveland, OH issued this small craft advisory at Jun 14, 2012, 9:41 AM EDT. It took effect at Jun 14, 2012, 2:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2012, 9:41 AM EDT (13:41 UTC)
In effect from
Jun 14, 2012, 2:00 PM EDT
Expired
Jun 15, 2012, 2:00 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WHUS71 KCLE 141341
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
941 AM EDT THU JUN 14 2012

LEZ142>146-142145-
/O.NEW.KCLE.SC.Y.0043.120614T1800Z-120615T0600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
941 AM EDT THU JUN 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CAUSE
  WAVES TO BUILD TO 3 TO 5 FEET THIS AFTERNOON. THE WAVES WILL
  CONTINUE THROUGH THIS EVENING AND THEN BEGIN TO SUBSIDE AS WINDS
  DIMINISH TO 5 TO 15 KNOTS OUT OF THE SOUTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
3 follow-up statements
127 
WHUS71 KCLE 141935
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT THU JUN 14 2012

LEZ147>149-150345-
/O.EXA.KCLE.SC.Y.0043.000000T0000Z-120615T0600Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
335 PM EDT THU JUN 14 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CAUSE
  WAVES OF 3 TO 5 FEET THIS EVENING. THE WAVES WILL BEGIN TO
  SUBSIDE AS WINDS DIMINISH TO 5 TO 15 KNOTS OUT OF THE SOUTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LEZ142>146-150345-
/O.CON.KCLE.SC.Y.0043.000000T0000Z-120615T0600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
335 PM EDT THU JUN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CAUSE
  WAVES OF 3 TO 5 FEET THIS EVENING. THE WAVES WILL BEGIN TO
  SUBSIDE AS WINDS DIMINISH TO 5 TO 15 KNOTS OUT OF THE SOUTHEAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
191 
WHUS71 KCLE 150153
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EDT THU JUN 14 2012

LEZ147>149-150300-
/O.CAN.KCLE.SC.Y.0043.000000T0000Z-120615T0600Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
953 PM EDT THU JUN 14 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LEZ142>146-150600-
/O.CON.KCLE.SC.Y.0043.000000T0000Z-120615T0600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
953 PM EDT THU JUN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WINDS AND WAVES: NORTHEAST WINDS OF 5 TO 15 KNOTS WILL CONTINUE
  TO DIMINISH TONIGHT. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1 TO 3
  FEET BY EARLY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
127 
WHUS71 KCLE 150609
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
209 AM EDT FRI JUN 15 2012

LEZ142>146-150715-
/O.EXP.KCLE.SC.Y.0043.000000T0000Z-120615T0600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-
209 AM EDT FRI JUN 15 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT FOR LAKE ERIE FROM
MAUMEE BAY TO WILLOWICK.

WINDS ARE NOW FROM THE EAST AND SOUTHEAST... AND THE WAVES ARE
DIMINISHING ALONG THE SHORE. THE OPEN WATERS WILL REMAIN CHOPPY.
THERE WILL CONTINUE TO BE 2 TO 4 FOOT WAVES OFFSHORE AND NEAR THE
ISLANDS OVERNIGHT FROM SOUTHEAST WINDS OF 5 TO 15 KNOTS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 9:37 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 14, 9:37 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
937 AM EDT THU JUN 14 2012

.SYNOPSIS...
HIGH PRESSURE NORTH OF LAKE ERIE WITH A RIDGE EXTENDING SOUTH INTO
THE OHIO VALLEY WILL SLOWLY MOVE TO THE EAST COAST BY SUNDAY. A
DISSIPATING COLD FRONT WILL MOVE EAST TOWARD THE AREA BY LATE SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER. SOME CIRRUS IS
MOVING THROUGH THE EASTERN PORTION OF THE STATE AND MORE MAY MOVE
INTO THE WESTERN COUNTIES LATE THIS AFTERNOON. HOWEVER...IT IS
THIN ENOUGH THAT MOSTLY SUNNY WILL HANDLE IT. MADE SOME MINOR
ADJUSTMENTS TO THE HIGHS AT INLAND AREAS NEAR FINDLAY FOR A LITTLE WARMER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
NO SYSTEMS TO AFFECT THE AREA UNTIL AT LEAST SUNDAY SO DRY
CONDITIONS WILL CONTINUE. TEMPS WILL BE ON THE RISE AS WINDS SHIFT
TO THE SOUTH WITH THE RETURN FLOW WITH PROGRESSIVE INCREASES FRI
THRU SUN.

A DISSIPATING COLD FRONT ATTEMPTS TO REACH THE AREA ON SUN. GFS HAS
TRENDED MORE LIKE THE ECMWF IN BRINGING RAIN INTO THE CWA ON SUN.
WILL INCREASE POPS ONLY A BIT FOR NOW AS JUST NOT SURE MUCH QPF WILL
MAKE IT THIS FAR EAST. ONLY ALLOWING FOR A SLIGHT CHANCE IN THE WEST
SUN WILL MAINTAIN CONTINUITY IN THE FORECAST AND STILL MATCH UP WITH
BORDERING FORECASTS.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE QUESTION IN THE EXTENDED PORTION OF THE FORECAST IS HOW QUICKLY
(OR NOT) THE RIDGE CAN BREAK DOWN AND ALLOW ANY SHOWER/THUNDERSTORM
ACTIVITY TO COME IN FROM THE WEST? GIVEN THE DRY PATTERN WE HAVE
BEEN IN AND THE ORIENTATION OF THE RIDGE AND THE PROPENSITY FOR THE
MODELS TO GET CONTAMINATED BY CONVECTIVE FEEDBACK...WOULD PREFER TO
KEEP THE FORECAST DRY BUT CANNOT TOTALLY RULE OUT
WEAKENING/DISSIPATING ACTIVITY FROM THE WEST SNEAKING INTO THE
FORECAST AREA...MOSTLY LIKELY SUNDAY INTO MONDAY. THE ACTUAL COLD
FRONT WILL PROBABLY NOT GET HERE UNTIL NEXT THURSDAY.

THE MODEL TEMPERATURES SEEM TOO COOL GIVEN THE RIDGE AND THE DRY
CONDITIONS IN MOST AREAS. IF THERE WERE TO BE SOME DEBRIS CLOUDS OR
ANY SHOWERS/STORMS WERE TO SNEAK INTO THE AREA IT COULD BE COOLER
BUT WILL FORECAST HIGHS A LITTLE ABOVE GUIDANCE... GENERALLY FROM
THE MID 80S TO AROUND 90 THROUGH MONDAY THEN UPPER 80S AND LOWER 90S
TUESDAY AND WEDNESDAY. LOWS WILL BE MOSTLY IN THE MID AND UPPER 60S.
DEWPOINTS WILL NOT COME UP TOO QUICKLY...HOLDING MOSTLY IN THE LOWER
60S.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS WILL CONTINUE. A LARGE AREA OF HIGH PRESSURE OVER
EASTERN CANADA WILL EXTEND ACROSS THE EASTERN GREAT LAKES AND
OHIO VALLEY. PATCHES OF HIGH CLOUDS WILL CROSS THE AREA.

.OUTLOOK...VFR.

&&

.MARINE...
THE LARGE SURFACE HIGH PRESSURE AREA WAS CENTERED OVER ONTARIO...
AND WILL SLOWLY MOVE EAST...ESSENTIALLY BECOMING STATIONARY BY THE
TIME IT REACHES THE EAST COAST THIS WEEKEND. THIS WILL BRING A SLOW
VEERING TO THE WIND FROM NORTHEAST TO EAST TODAY (EXCEPT FOR ONSHORE
FLOW THIS AFTERNOON). THE EASTERLY GRADIENT TODAY WILL KEEP THE WIND
UP ON THE WEST HALF OF LAKE ERIE. THE WINDS AND WAVES WILL STAY
BELOW SMALL CRAFT ADVISORY CRITERIA BUT MARINERS ON THE WEST HALF OF
THE LAKE SHOULD PREPARE FOR A CHOPPY DAY...ESPECIALLY DURING THE
LATE AFTERNOON AND EVENING. THE FLOW WILL BECOME SOUTHEAST ON FRIDAY
(EXCEPT AGAIN FOR ONSHORE AFTERNOON FLOW) AND SOUTH THIS WEEKEND
INTO NEXT WEEK WITH LIGHT FLOW.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT
     FRIDAY FOR LEZ142>146.

&&

SYNOPSIS...ADAMS
NEAR TERM...KIELTYKA
SHORT TERM...ADAMS
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jun 14, 5:08 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
508 AM EDT THU JUN 14 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
508 AM EDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-150915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
508 AM EDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.